Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How does Nexito 20 help in severe insomnia?

I have been prescribed Nexito 20 for a month, (don t know if the doctor will continue it), it has helped my insomnia, now after almost a year of severe insomnia I am able to sleep through the night, (but now I am sleeping for longer hours), and this is affecting both my home and work life. Will there by withdrawal symptoms on stopping/ reducing Nexito 20?
Asked On : Thu, 10 Feb 2011
Answers:  1 Views:  1046
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response

The improvement in quality and quantity of your sleep could be primarily due to the improvement in your mood. Nexito contains Escitalopram, which is a Selective Serotonin Reuptake Inhibitor (SSRI). SSRIs help manage the symptoms of depressive disorders by increasing the amount of available Serotonin. (Low Serotonin levels are associated with depressive disorders)

The excessive need for sleep could actually be part of the depression. You need to check with your treating mental health professional about your progress as far as depression symptoms are concerned. You might need to add another medication or even try a lower dose perhaps. It is difficult to tell here what exactly is causing the excess sleep.

It is important to allow the medication to work and show full efficacy by giving it a fair trial. Usually 6-8 weeks are needed for a drug to show it's full efficacy. Reducing the dose earlier than that is usually not recommended unless the side effects are intolerable. Also, since it is only about a month that you are taking Nexito, we are not sure if you will experience any symptoms due to reduction of dose. A gradual taper over 1-2 weeks is recommended.

Best Regards

Abhijeet Deshmukh, MD
Answered: Thu, 10 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor